Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 8, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 4, 2007, 3:40 AM HST for Hawaii County, Hawaii. It took effect at Feb 4, 2007, 4:00 AM HST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2007, 3:40 AM HST (13:40 UTC)
- In effect from
- Feb 4, 2007, 4:00 AM HST
- Expired
- Feb 4, 2007, 3:35 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 041340 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST SUN FEB 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... .THE NATIONAL WEATHER SERVICE IN HONOLULU HAS DOWNGRADED THE PREVIOUS WARNING TO A WIND ADVISORY. THE UPPER TROUGH THAT IS EAST OF THE ISLAND IS CREATING STRONG WINDS OVER THE BIG ISLAND SUMMITS. WINDS WILL BE DECREASING DURING THE DAY. HIZ028-050245- /O.NEW.PHFO.WI.Y.0008.070204T1400Z-070205T0400Z/ BIG ISLAND SUMMITS- 340 AM HST SUN FEB 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWHW70 PHFO 050135 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST SUN FEB 4 2007 ...WIND ADVISORY IS CANCELLED... .WINDS OVER THE SUMMITS HAVE DIMINISHED BELOW ADVISORY LEVELS. HIZ028-050245- /O.CAN.PHFO.WI.Y.0008.000000T0000Z-070205T0400Z/ BIG ISLAND SUMMITS- 335 PM HST SUN FEB 4 2007 ...WIND ADVISORY IS CANCELLED... WINDS OVER THE SUMMITS HAVE DIMINISHED BELOW ADVISORY LEVELS. $$ BURKE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 3, 8:30 PM HST, 7 hours 10 minutes earlier.
Area forecast discussion, Feb 3, 8:30 PM HST, 7 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SAT FEB 3 2007 .SYNOPSIS...A WEAK HIGH PRESSURE CELL IS MOVING OVER THE STATE. THIS WILL CONTINUE TO PRODUCE SUNNY SKIES AND DRY WEATHER INTO THE MIDDLE OF THE NEXT WEEK. WINDS WILL BECOME LIGHT SOUTHERLY OR SOUTHWESTERLY. COMPUTER MODELS INDICATE A FRONT WILL MOVE ONTO KAUAI AND OAHU WEDNESDAY AND STALL OVER THE BIG ISLAND BY THURSDAY. THIS WILL BRING A RETURN OF THE TRADE WINDS AND THE TYPICAL ACCOMPANYING TRADE WIND SHOWERS FOR THE SECOND PART OF THE WEEK. && .DISCUSSION...TRADE WIND INVERSION HAS LOWERED TO AROUND 4 THOUSAND FEET AND THE AIR IS VERY DRY AND COOL. TEMPERATURES WILL BE COOLER FOR THE NEXT FEW NIGHTS DUE TO THE MOSTLY CLEAR SKIES AND LIGHT WINDS WHICH PROMOTES RADIATIVE COOLING. LOWS ARE EXPECTED BE IN THE UPPER 50S TO LOW 60S ALONG THE SHORE BY MORNING. STRONG WINDS OVER THE SUMMITS OF THE BIG ISLAND ARE TRENDING DOWN AS THE THE JETSTREAM ALONG THE WESTERN FLANK OF THE UPPER TROUGH TRANSITIONS TO A WEST NORTHWESTERLY FLOW. ANTICIPATE DROPPING THE HIGH WIND WARNING ENTIRELY BY MIDNIGHT OR AT LEAST BY NEXT THE NEXT FORECAST ISSUANCE. PRECIPITATION FROM THE COLD FRONT ARRIVING WEDNESDAY AND THURSDAY IS NOT EXPECTED TO BE SUBSTANTIAL. THE ASSOCIATED UPPER TROUGH IS RATHER SHALLOW. HOWEVER THE INTERMITTENT TYPE OF PRECIPITATION OVER PRIMARILY THE WINDWARD AND MOUNTAIN AREAS WILL BE WELCOME SINCE THIS TRADE WIND SHOWER PATTERN...OR EVEN THE HEAVIER PRECIPITATION THAT MIGHT ACCOMPANY A MOIST SOUTHWESTERLY... FLOW HAS BEEN LACKING SINCE MID DECEMBER. && .MARINE...SURF HEIGHTS REMAIN ABOVE ADVISORY LEVELS ALONG PRIMARILY NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI BUT WILL BE TRENDING DOWNWARD THROUGH SUNDAY AND MAY BE LESS THAN ADVISORY SIZE BY SUNDAY EVENING. SMALL CRAFT ADVISORIES FOR SEAS ABOVE 10 FEET ARE ALSO IN EFFECT FOR ALL COASTAL WATERS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING THROUGH MIDNIGHT TONIGHT FOR BIG ISLAND MAUNA LOA AND MAUNA KEA SUMMITS. SMALL CRAFT ADVISORY THROUGH 6 PM SUNDAY FOR ALL WATERS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL. HIGH SURF ADVISORY THROUGH 4 AM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI. && HOAG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.